Thunderstorm Wind, Jefferson
- When
- November 27, 12:25 AM CST
- Where
- Jefferson County, Groves
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.950, -93.917
Trees were blown down.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
Trees were blown down.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Nov 26, 7:35 PM CST, 4 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 735 PM CST FRI NOV 26 2004 .DISCUSSION...STILL ON TRACK FOR TSRA TO DEVELOP AND MOVE QUICKLY EAST TONIGHT. THE BEST BET FOR A SQUALL LINE TO DEVELOP AND MOVE INTO INLAND SE TX BY MIDNIGHT...AND CENTRAL LA A COUPLE OF HOURS LATER...MAINLY AFFECTING AREAS N OF I-10. NEAR I-10 AND SOUTH INTO THE COASTAL WATERS...THE POSSIBILITY EXISTS FOR NOT AS MUCH COVERAGE ...BUT THE TSRA THAT DO FORM COULD SHOW SUPERCELL CHARACTERISTICS. AT ANY-RATE...THE EVENT WILL LIKELY TAKE PLACE BETWEEN MIDNIGHT ACROSS INLAND SE TX TO 6 AM ACROSS THE LOWER ATCHAFALAYA RIVER DELTA SE OF LFT. PREVIOUS DISCUSSION STILL APPLIES AS TO WHY THIS WILL HAPPEN TONIGHT. UPDATED INLAND GRIDS AND TEXT TO RAISE POPS A BIT ...TREND STEADY OR RISING TEMPS OVERNIGHT...AND PLACE HIGHER WINDS NEAR THE COAST. FOR THE OFFSHORE WATERS...INCREASED THE SOUTHERLY WINDS TO 25 KNOTS AND GUSTY TONIGHT WITH SEAS 7 TO 9 FEET. GRADIENT TIGHTENED A BIT FURTHER THIS EVENING. PUBLIC-MARINE: LANDRENEAU AVIATION-HYDROLOGY: RINARD && .PREVIOUS DISCUSSION...SOUTHERLY FLOW HAS INCREASED THIS AFTERNOON AS SHORT WAVE OVER THE EASTERN ROCKIES IS EJECTING OFF TO THE EAST. IN RESPONSE...MOISTURE AND INSTABILITY ARE GRADUALLY INCREASING ACROSS THE FORECAST AREA. PWAT HAS INCREASED TO OVER 1 INCH IN THE WESTERN ZONES WITH DEWPOINTS IN THE LOWER TO MID 60S JUST OFF THE TEXAS COAST. SHORT WAVE OVER THE EASTERN ROCKIES WILL MOVE QUICKLY TO THE EAST TONIGHT AND WEDNESDAY. LOW LEVEL FLOW OUT OF THE SOUTH WILL CONTINUE TO INCREASE WITH 85H WINDS OF 40-50 KT BY 06Z. THIS WILL HELP BRING GULF MOISTURE AND PWAT VALUES OF OVER 1.25 INCHES TO THE AREA. AT THE SAME TIME...LEFT FRONT EXIT REGION OF 110+ KT JET STREAK EMBEDDED IN THE SOUTHERN BRANCH WILL MOVE ACROSS. WITH THE INCREASING MOISTURE AND UPPER LEVEL DIVERGENCE...SHOWERS AND THUNDERSTORMS WILL START TO FORM EARLY THIS EVENING OVER SOUTHEAST TEXAS. A BAND OF SHOWERS AND THUNDERSTORMS WILL THEN FORM...AND BECOME MORE NUMEROUS...AHEAD OF THE UPPER LEVEL TROUGH AND SURFACE COLD FRONT...REACHING SOUTHEAST TEXAS AROUND MIDNIGHT AND EXITING THE FORECAST AREA BEFORE SUNRISE. SPC HAS THE REGION UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS DURING THE OVERNIGHT. QUESTION FOR HOW SIGNIFICANT SEVERE WEATHER WILL BE...IS HOW FAR NORTH BEST INSTABILITY WILL GET. WITH REALLY HIGH SHEAR VALUES...ANY STORMS THAT DEVELOP AHEAD OF THE MAIN BAND OF THUNDERSTORMS AND THAT CAN TAP INTO THE BEST SURFACE BASED INSTABILITY...WILL HAVE THE POTENTIAL TO HAVE STRONG ROTATION WITH ISOLATED TORNADOES. RIGHT NOW IT LOOKS LIKE BEST INSTABILITY WILL STAY RIGHT ALONG OR JUST OFFSHORE THE COAST. MOST LIKELY WE WILL SEE ELEVATED TYPE STORMS EMBEDDED IN THE MAIN BAND OF SHOWERS THAT DEVELOP AHEAD OF THE SHORT WAVE. WITH THE FAST WINDS AND DEEP LAPSE RATES DEVELOPING...THESE STORMS WILL HAVE A CHANCE TO PRODUCE DAMAGING STRAIGHT LINE WINDS AND MAYBE EVEN ISOLATED LARGE HAIL. WILL GO AHEAD AND MENTION A CHANCE FOR SEVERE STORMS IN THE ZONES. AFTER COLD FRONT PUSHES THROUGH THE EASTERN ZONES BY EARLY SATURDAY...DRIER AIR WILL AGAIN MOVE IN FOR MOST OF THE WEEKEND. BY LATE SUNDAY...RETURN FLOW BEGINS AND CLOUDS WILL BE ON THE INCREASE. GOOD MOISTURE VALUES AND A SERIES OF DISTURBANCES MOVING ACROSS IN THE FAST SOUTHWEST FLOW ALOFT WILL BRING A GOOD CHANCE OF RAIN ON SUNDAY NIGHT THROUGH TUESDAY NIGHT. AGAIN THERE WILL BE CHANCE FOR SOME STRONG STORMS ON TUESDAY NIGHT AS A COLD FRONT MOVES THROUGH. && .MARINE...WITH LOW LEVEL JET DEVELOPING OVER THE COASTAL WATERS... WILL HAVE A SMALL CRAFT ADVISORY IN EFFECT FOR SOUTHERLY WINDS AROUND 20 KNOTS TONIGHT. STRONG NORTHERLY WINDS WILL THEN DEVELOP BEHIND THE FRONT ON SATURDAY. THESE WINDS WILL SUBSIDE SOME WHAT ON SUNDAY. && .AVIATION...CLOUDS WILL BE ON THE INCREASE FOR THE REMAINDER OF THE AFTERNOON AND EVENING AS MOISTURE CONTINUES TO INCREASE...WITH MVFR CEILINGS POSSIBLE. THE WILL BE A CHANCE FOR STRONG TO SEVERE THUNDERSTORMS DURING THE OVERNIGHT HOURS BETWEEN 06Z AND 12Z. && .PRELIMINARY POINT TEMPS/POPS... LCH 64 69 45 69 / 70 0 0 20 BPT 65 69 46 69 / 70 0 0 20 AEX 56 66 40 68 / 100 0 0 10 LFT 60 70 44 69 / 70 30 0 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...SCA...ENTIRE COASTAL WATERS OUT 60NM. TX...SCA...ENTIRE COASTAL WATERS OUT 60NM. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 542 AM CST FRI NOV 26 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 261800- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 542 AM CST FRI NOV 26 2004 .DAY ONE...TODAY AND TONIGHT... MOISTURE WILL RETURN FROM THE GULF OF MEXICO AND WILL COMBINE WITH A COLD FRONT TO PRODUCE SCATTERED THUNDERSTORMS LATE TONIGHT AND EARLY SATURDAY MORNING. A FEW THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING WINDS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...THUNDERSTORMS WILL MOVE OUT OF THE AREA SATURDAY MORNING. DRY WEATHER IS EXPECTED ON SUNDAY WITH SHOWERS AND THUNDERSTORMS RETURNING MONDAY AND TUESDAY. THE MAIN THREAT FOR STRONG TO SEVERE THUNDERSTORMS WILL BE ON TUESDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS... IS NOT EXPECTED. WILEY
The Lake Charles radar (KLCH), 70 km away, was scanning. The volume nearest the first event began at 06:23 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, November 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5425160.